We introduce a new species of gap solitons (GSs) supported by an azimuthally modulated guiding ring in defocusing cubic media. The periodicity in the azimuthal direction strongly modifies properties and existence domains of GSs. In addition to the fundamental solitons, we report even and twisted bound states. The former type is found to be stable, while the twisted states are always unstable in defocusing media.
© 2008 Optical Society of America
Original Manuscript: October 7, 2008
Manuscript Accepted: October 26, 2008
Published: December 5, 2008
Yaroslav V. Kartashov, Boris A. Malomed, Victor A. Vysloukh, and Lluis Torner, "Gap solitons on a ring," Opt. Lett. 33, 2949-2951 (2008)